Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 275, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 29, 2004, 7:41 PM CDT for McDonald County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2004, 7:41 PM CDT (00:41 UTC)
- Expired
- Oct 29, 2004, 8:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County McDonald County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 29, 6:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 5:05 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 29, 5:05 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 505 PM CDT FRI OCT 29 2004 ...MESO-SCALE DISCUSSION... ...SEVERE THUNDERSTORMS INCLUDING SUPERCELLS AND TORNADOES ARE POSSIBLE ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THROUGH THE EVENING... .DISCUSSION... CONVECTION HAS DEVELOPED ALONG AND EAST OF THE DRYLINE...EXTENDING FROM IOLA TO COFFEYVILLE...JUST ONE TIER OF COUNTIES WEST OF THE FORECAST AREA. SPC HOURLY MESOANALYSES SHOWS THE STORMS DEVELOPING IN AREA OF MAXIMIZED MOISTURE CONVERGENCE AS EXPECTED. OVERALL ENVIRONMENT STILL HAS RELATIVELY LOW TO MODERATE INSTABILITY AND HIGH SHEAR...WITH CAPES AROUND 1500 J/KG AND LIS AROUND -4 TO -5 AND HELICITY OF 150 TO 200 M2/S2. TORNADO WATCH 871 UNTIL 10 PM HAS JUST BEEN COORDINATED AND WILL BE OUT SHORTLY. AREAS INCLUDED WILL BE KS COUNTIES AND COUNTIES ALONG AND WEST OF MCDONALD...BARRY...LAWRENCE...GREENE...DALLAS...LACLEDE...CAMDEN... MILLER BORDERS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH 871 ALONG AND WEST OF MCDONALD...BARRY...LAWRENCE...GREENE...DALLAS...LACLEDE...CAMDEN... MILLER COUNTIES UNTIL 10 PM. KS...TORNADO WATCH 871 FOR BOURBON CHEROKEE AND CRAWFORD COUNTIES UNTIL 10 PM. TERRY
Hazardous weather outlook, Oct 29, 4:55 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 455 PM CDT FRI OCT 29 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 455 PM CDT FRI OCT 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WINDS IN EXCESS OF 65 MPH...AND POSSIBLY TORNADOES. AREAS AFFECTED AND TIMING: STRONG TO SEVERE STORMS ARE POSSIBLE ALONG AND WEST OF A LINE FROM OSCEOLA TO NEOSHO THROUGH 8 PM. THE STORMS WILL PUSH EAST AND LIKELY REACH AREAS FROM VERSAILLES TO SPRINGFIELD BY 9 PM...AND THE REMAINDER OF SOUTH CENTRAL MISSOURI OVERNIGHT. DISCUSSION: A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE NORTHERN PLAINS THIS AFTERNOON WHILE AN ASSOCIATED DRY LINE WILL SURGE EAST INTO EASTERN KANSAS AND FAR WESTERN MISSOURI LATE TODAY. THIS FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TO PRODUCE THE RAPID DEVELOPMENT OF STRONG TO SEVERE STORMS THIS AFTERNOON. A FEW STORMS MAY BECOME SUPERCELLS DURING THE INITIAL STAGES OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EARLY EVENING. SUFFICIENT WIND SHEAR WILL EXIST FOR THE POTENTIAL OF LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL EXIST ALONG AND WEST OF A LINE FROM VERSAILLES TO SPRINGFIELD TO BRANSON...OR WEST OF HIGHWAY 65. EMERGENCY MANAGERS...SPOTTERS...AND LAW ENFORCEMENT OFFICIALS LOCATED ACROSS EASTERN KANSAS AND WESTERN MISSOURI SHOULD MONITOR LATER STATEMENTS REGARDING THE POTENTIAL OF SEVERE WEATHER THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH 10 PM ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. FOSTER/AL
In the hours before
Special weather statement, Oct 29, 5:14 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 514 PM CDT FRI OCT 29 2004 KSZ073-097-101-MOZ055>057-066>069-077>081-088>090-093-094-101-102- 300300- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CRAWFORD-DADE- DALLAS-GREENE-HICKORY-JASPER-LACLEDE-LAWRENCE-MCDONALD-MILLER-MORGAN- NEWTON-POLK-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT SCOTT... JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO...NEVADA... OSAGE BEACH...PITTSBURG...SPRINGFIELD AND STOCKTON. 514 PM CDT FRI OCT 29 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 871...IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MCDONALD...MILLER...MORGAN... NEWTON...POLK...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...CAMDENTON...FORT SCOTT...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO...NEVADA... OSAGE BEACH...PITTSBURG...SPRINGFIELD AND STOCKTON. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 8:41 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 64 min |
| Oct 29, 9:44 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 61 min |
| Oct 29, 10:32 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 43 min |
| Oct 29, 11:05 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 40 min |
| Oct 29, 11:12 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.